Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What causes mucous secretions with blood traces?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
for the past month ive been waking up throughout the night having to spit up this morning when I look in the tissue I spit in I noticed it had traces of blood I haven't slept trough the night for a month now its kind of weird I don't know how to explain it
Posted Thu, 23 Jan 2014 in General Health
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer: different possible causes Detailed Answer: HI, thanks for using healthcare magic Persistent spitting may be related to mucous secretions in the throat that can occur in persons with post nasal drip due to sinusitis or due to excess saliva. Excess saliva can occur in different circumstances such as in reflux, side effect of some medication, infections in the mouth, exposure to toxic substances, sinus disease and neurological disease. Irritation and inflammation of any aspect of the mouth, throat, lungs, sinuses can cause the blood that you are now seeing. To determine the source of the excess salivation and blood your doctor would do the following: (1) take a history to determine if you have any symptoms related to allergies, reflux disease,infections in the mouth or any other illnesses (2)examine your mouth and throat (3) imaging may be needed to take a deeper look at upper part of the lung (bronchoscopy) or esophagus. It would be best to visit your doctor for an evaluation. Treatment would depend on the cause. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor